Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Indian J Endocrinol Metab. 2012 Mar;16 Suppl 1:S120-2. doi: 10.4103/2230-8210.94254.

Insulin poisoning with suicidal intent.

Author information

  • 1Department of Endocrinology, Army Hospital (Research & Referral), Delhi Cantt, India.

Abstract

We report a 27-year-old paramedical lady with no known comorbidities, who presented with rapid-onset coma with hypoglycemia (plasma glucose at admission was 35 mg/dL). Clinical alertness suspected and confirmed the diagnosis of exogenous insulin administration probably with suicidal intent. During the course of her ICU stay, she developed bradycardia and hypotension which required ionotropic support. She remained in coma for 90 hours. A total of 470 g of dextrose was infused until she regained consciousness. No other complications of insulin overdose were observed during her stay in the hospital. Recovery was complete without any residual neurological deficits. Insulin administration should be kept in differential diagnosis when any case presents with coma and hypoglycemia, especially in paramedical personnel.

KEYWORDS:

Hypoglycemic coma; insulin; suicide

PMID:
22701832
[PubMed]
PMCID:
PMC3354941
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk